Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 43, NWS Miami, FL

November 10, 2010Collier County, Florida

NWS Miami, FL issued this red flag warning at Nov 10, 2010, 1:44 AM EST for Collier County, Florida. It took effect at Nov 10, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2010, 1:44 AM EST (06:44 UTC)
In effect from
Nov 10, 2010, 12:00 PM EST
Expired
Nov 10, 2010, 6:00 PM EST
In force
6 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 6.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2957 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WWUS82 KMFL 100644
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
144 AM EST WED NOV 10 2010

...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS
EVENING FOR COLLIER, HENDRY, AND GLADES COUNTIES FOR RELATIVE
HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS...

FLZ063-066-069-070-102300-
/O.UPG.KMFL.FW.A.0032.101110T1700Z-101110T2300Z/
/O.NEW.KMFL.FW.W.0043.101110T1700Z-101110T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
144 AM EST WED NOV 10 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

MINIMUM RELATIVE HUMIDITIES ARE EXPECTED REACH TO OR BELOW 35
PERCENT DURING THIS AFTERNOON ACROSS INTERIOR PORTIONS OF SOUTH
FLORIDA FROM THE LAKE OKEECHOBEE REGION TO THE GULF COAST,
THEREFORE, A RED FLAG WARNING WAS ISSUED FOR COLLIER, GLADES,
AND HENDRY COUNTIES FROM NOON TODAY TO 6 PM EST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&



$$
1 follow-up statement
104 
WWUS82 KMFL 101927
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
227 PM EST WED NOV 10 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR COLLIER, HENDRY, AND GLADES COUNTIES FOR RELATIVE HUMIDITIES
BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS...

FLZ063-066-069-070-102300-
/O.CON.KMFL.FW.W.0043.000000T0000Z-101110T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
227 PM EST WED NOV 10 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

RELATIVE HUMIDITIES WILL REMAIN AT OR BELOW 35 PERCENT THROUGH
THIS AFTERNOON ACROSS MUCH OF THE INTERIOR PORTIONS OF SOUTH
FLORIDA...FROM THE LAKE OKEECHOBEE REGION TO THE GULF COAST. A
RED FLAG WARNING REMAINS IN EFFECT FOR COLLIER, HENDRY, AND
GLADES COUNTIES THROUGH 6 PM EST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Nov 10, 12:59 AM EST, 45 minutes earlier.

Area forecast discussion, Nov 10, 12:59 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1259 AM EST WED NOV 10 2010

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. WINDS
WILL BE NEARLY CALM TO LIGHT OFFSHORE THROUGH MID MORNING AND THEN
BECOMING ONSHORE AT 5 TO 10KTS THROUGH WED AFTERNOON TO EARLY
EVENING. /TINGLER

&&

.PREV DISCUSSION... /ISSUED 923 PM EST TUE NOV 9 2010/

UPDATE...TEMPS HAVE FELL PRETTY FAST ACROSS THE AREA THIS
EVENING. HAVE UPDATED TEMP FCST TO REFLECT THIS TREND.
HOWEVER...LOOKING AT THE CURRENT DEWPOINTS...IN THE MID 40S TO
LOWER 50S AND RISING...THE FCST LOWS FOR THE INTERIOR STILL LOOKS
GOOD. ALONG THE ATLANTIC COAST...TEMPS ARE RUNNING LOWER AS WELL
AND THOUGHT ABOUT LOWERING TEMPS A TAD. HOWEVER...THE TEMP AT WEST
KENDALL FOR EXAMPLE ROSE A DEGREE THIS PAST HOUR. THE EVENING
MIAMI SOUNDING DOES SHOW NE WINDS AT 5 KT AT 1K FT AND THIS LIKELY
WILL KEEP TEMPS FROM FALLING MORE THAN THEY WOULD OTHERWISE...SO
WILL KEEP THE CURRENT FORECASTED TEMPS AS IS ALL AREAS. /GREGORIA

PREV DISCUSSION... /ISSUED 642 PM EST TUE NOV 9 2010/

AVIATION...

VFR CONDITIONS EXPECTED TO PREVAIL ALL TERMINALS THROUGH THE
FORECAST PERIOD. EAST COAST TERMINALS WILL HAVE OFF SHORE DRAINAGE
FLOW OVER NIGHT AND EARLY MORNING WEDNESDAY. LATEST GUIDANCE
SUGGESTS THAT BY WEDNESDAY AFTERNOON THERE WILL BE NORTHEASTERLY
FLOW OVER ATLANTIC WATERS AND ACROSS EAST COAST TERMINALS BY 18Z
WEDNESDAY.

60

PREV DISCUSSION... /ISSUED 336 PM EST TUE NOV 9 2010/

DISCUSSION...

FROM TODAY THROUGH THURSDAY NIGHT ... HIGH PRESSURE DEVELOPS OVER THE
SOUTHEASTERN US WHICH WILL PROVIDE WARM AND DRY CONDITIONS OVER
SOUTH FLORIDA WITH LIGHT NORTHERLY WINDS. THE MSAS/RUC/WRF
FORECAST INDICATES THAT SURFACE MOISTURE CONVERGENCE WILL OCCUR
TODAY OFF THE EAST COAST LEADING TO LOW LEVEL CLOUDS IN THIS AREA.
PLENTY OF SUNSHINE AND MIXING WILL LEAD TO WARM AND DRY CONDITIONS
ACROSS ENTIRE SOUTH FLORIDA. AS THE AREA OF LOW PRESSURE OVER THE
WESTERN ATLANTIC MOVES SOUTHEASTWARD THE PRESSURE GRADIENT BETWEEN
THE HIGH PRESSURE OVER THE SE US AND AND THE ATLANTIC LOW WILL
ENHANCE WINDS NE OF FLORIDA OVER THE WESTERN ATLANTIC. A GRADUAL
INCREASE IN TEMPERATURES IS EXPECTED... MORE NOTICEABLE BEGINNING
ON WEDNESDAY.

FROM THURSDAY EVENING INTO SUNDAY ... THE GRADUAL WARMING TREND
CONTINUES WITH THE MAIN CHANGE IN WEATHER BEING STRONGER NORTH TO
NORTHEAST WINDS OVER THE OFFSHORE ATLANTIC COASTAL WATERS. A VERY
SMALL CHANCE OF SHOWERS OR SPRINKLES EXISTS OVER THE ATLANTIC
COASTAL WATERS THURSDAY NIGHT INTO FRIDAY MORNING.

AFTER SUNDAY A SW TO NE ELONGATED TROF OF LOW PRESSURE GETS
ORGANIZED OVER THE CENTRAL PLAINS WHICH MOVES VERY SLOWLY TO THE
EAST COAST AS THE WEEK PROGRESSES.

MARINE...

BENIGN MARINE CONDITIONS ARE FORECAST BETWEEN TODAY AND THURSDAY
EVENING WITH NO SMALL CRAFT ADVISORIES NEEDED. CONDITIONS WILL
DETERIORATE BY THE END OF THE WEEK...AS NORTHEAST WINDS INCREASE
AND A MORE SUBSTANTIAL NORTH SWELL MOVES INTO THE ATLANTIC WATERS
BY THURSDAY EVENING. DOMINANT WAVE HEIGHTS OF 10 TO 12 FEET OVER
THE GULF STREAM WITH DANGEROUS RIP CURRENTS ARE EXPECTED FOR THE
WEEKEND.

FIRE...

RED FLAG WARNING FROM NOON UNTIL 6 PM EST FOR INTERIOR SECTIONS
OF PALM BEACH COUNTY AND COLLIER, HENDRY, AND GLADES COUNTIES. A
FIRE WEATHER WATCH IS IN EFFECT FOR TOMORROW SINCE SIMILAR FIRE
WEATHER CONDITIONS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  66  81  68  80 / -  -  10 10
FORT LAUDERDALE  69  81  70  81 / -  -  10 10
MIAMI            67  81  68  81 / -  -  10 10
NAPLES           60  82  63  82 / -  -  -  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM NOON EST TODAY THROUGH THIS AFTERNOON
     FOR COASTAL COLLIER-GLADES-HENDRY-INLAND COLLIER.

AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...70/DD
AVIATION/RADAR...04/AT
Hazardous weather outlook, Nov 9, 6:47 PM EST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
647 PM EST TUE NOV 9 2010

FLZ063-066>075-168-172>174-100100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
647 PM EST TUE NOV 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NORTH TO NORTHEAST WINDS CAN BE EXPECTED THROUGH THE WEEK AND THE
COMING WEEKEND. THESE WINDS COMBINED WITH SWELLS THAT WILL INCREASE
LATE IN THE WEEK WILL CREATE HAZARDOUS SEAS IN THE ATLANTIC
WATERS, AN ELEVATED RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST,
AND ALSO THE POSSIBILITY OF COASTAL BEACH EROSION, ESPECIALLY
FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.